Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On characteristic classes of groups and bundles of $ K(\Pi ,\,1)$'s


Author: R. O. Hill
Journal: Proc. Amer. Math. Soc. 40 (1973), 597-603
MSC: Primary 55F15
DOI: https://doi.org/10.1090/S0002-9939-1973-0319192-1
MathSciNet review: 0319192
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ F \to E \to B$ is a fibration with $ F = K(G,1)$, $ G$ Abelian, and $ B = K(\prod ,1)$, then it is shown that the action and characteristic class of the fibration correspond to those of the induced group extension.


References [Enhancements On Off] (What's this?)

  • [1] P. S. Aleksandrov and H. Hopf, Topologie, Band 1, Reprint, Chelsea, New York, 1965. MR 32 #3023. MR 0185557 (32:3023)
  • [2] L. Auslander et al., Flows on homogeneous spaces, Ann. of Math. Studies, no. 53, Princeton Univ. Press, Princeton, N.J., 1963, pp. 37-41. MR 29 #4841. MR 0167569 (29:4841)
  • [3] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N.J., 1956. MR 17, 1040. MR 0077480 (17:1040e)
  • [4] P. Conner and F. Raymond, Actions of compact Lie groups on aspherical manifolds, Topology of Manifolds (Proc. Inst., Univ. of Georgia, Athens, Ga., 1969), Markham, Chicago, Ill., 1970, pp. 227-264. MR 42 #6839. MR 0271958 (42:6839)
  • [5] S. Eilenberg, Homology of spaces with operators. I, Trans. Amer. Math. Soc. 61 (1947), 378-417; errata, 62 (1947), 548. MR 9, 52. MR 0021313 (9:52b)
  • [6] S. Eilenberg and S. Mac Lane, Relations between homology and homotopy groups of spaces, Ann. of Math. (2) 46 (1945), 480-509. MR 7, 137. MR 0013312 (7:137g)
  • [7] -, Cohomology theory in abstract groups, I and II, Ann. of Math. (2) 48 (1947), 51-78, 326-341. MR 8, 367; 9, 7. MR 0019092 (8:367f)
  • [8] S. Gitler, Cohomology operations with local coefficients, Amer. J. Math. 85 (1963), 156-188. MR 28 #1621. MR 0158398 (28:1621)
  • [9] R. Hill, The action of $ {\pi _1}$ (base) in a fibration (to appear).
  • [10] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122. MR 0349792 (50:2285)
  • [11] J. Milnor, The geometric realization of a semi-simplicial complex, Ann. of Math. (2) 65 (1957), 357-362. MR 18, 815. MR 0084138 (18:815d)
  • [12] F. Nussbaum, Thesis, Northwestern University, 1970.
  • [13] -, Semi-principal bundles and stable nonorientable obstruction theory (to appear).
  • [14] N. Steenrod, The topology of fibre bundles, Princeton Math. Series, vol. 14, Princeton Univ. Press, Princeton, N.J., 1951. MR 12, 522. MR 0039258 (12:522b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F15

Retrieve articles in all journals with MSC: 55F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0319192-1
Keywords: Fibrations, group extensions, characteristic classes
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society